Alert archive / California / Wind Advisories in 2008

Wind Advisory 8, NWS Medford, OR

October 29, 2008Siskiyou County, California

NWS Medford, OR issued this wind advisory at Oct 29, 2008, 2:55 PM PDT for Siskiyou County, California. It took effect at Oct 30, 2008, 11:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2008, 2:55 PM PDT (21:55 UTC)
In effect from
Oct 30, 2008, 11:00 AM PDT
Expired
Oct 31, 2008, 5:00 AM PDT
In force
18 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 292155
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
255 PM PDT WED OCT 29 2008

...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY...

CAZ081-300600-
/O.NEW.KMFR.WI.Y.0008.081030T1800Z-081031T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
255 PM PDT WED OCT 29 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY. 

A STRONG COLD FRONT WELL OFFSHORE WILL INTERACT WITH HIGH
PRESSURE EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE SOUTH
LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

SOUTH WINDS WILL INCREASE LATE IN THE MORNING TO 25 TO 35 MPH LATE
THURSDAY MORNING WITH GUSTS 40 TO 50 MPH. THESE WINDY CONDITIONS
ARE EXPECTED TO PERSIST THROUGH LATE THURSDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BTL
4 follow-up statements
000 
WWUS76 KMFR 300535
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1035 PM PDT WED OCT 29 2008

...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY...

CAZ081-301345-
/O.CON.KMFR.WI.Y.0008.081030T1800Z-081031T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1035 PM PDT WED OCT 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
THURSDAY. 

A STRONG COLD FRONT WELL OFFSHORE WILL INTERACT WITH HIGH
PRESSURE EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE
SOUTH LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

SOUTH WINDS WILL INCREASE LATE IN THE MORNING TO 25 TO 35 MPH
LATE THURSDAY MORNING WITH GUSTS 40 TO 50 MPH. THESE WINDY
CONDITIONS ARE EXPECTED TO PERSIST THROUGH LATE THURSDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 301604
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
904 AM PDT THU OCT 30 2008

...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY...

CAZ081-310015-
/O.CON.KMFR.WI.Y.0008.081030T1800Z-081031T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
904 AM PDT THU OCT 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THROUGH 11 PM 
PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT THROUGH 11 PM
PDT THIS EVENING.

A STRONG COLD FRONT OFFSHORE WILL INTERACT WITH HIGH PRESSURE
EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE SOUTH LATE
THIS MORNING THROUGH THIS EVENING.

SOUTH WINDS WILL CONTINUE TO INCREASE THIS MORNING TO 30 TO 40 MPH
WITH GUSTS 40 TO 50 MPH AND THEN PERSIST THROUGH THIS AFTERNOON. 
THESE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH LATE
THURSDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BTL
000 
WWUS76 KMFR 302201
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
301 PM PDT THU OCT 30 2008

...GUSTY SOUTH WINDS EXPECTED IN THE SHASTA VALLEY THURSDAY...

CAZ081-311200-
/O.EXT.KMFR.WI.Y.0008.000000T0000Z-081031T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
301 PM PDT THU OCT 30 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. 

A STRONG COLD FRONT OFFSHORE WILL INTERACT WITH HIGH PRESSURE
EAST OF THE AREA TO CAUSE WINDY CONDITIONS FROM THE SOUTH LATE
THIS AFTERNOON THROUGH THROUGH TONIGHT.

SOUTH WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON TO 25 TO 35 
MPH WITH GUSTS 40 TO 50 MPH AS A SLOW MOVING COLD FRONT APPROACHES
THE AREA. THESE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH
EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BTL
000 
WWUS76 KMFR 311153
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
453 AM PDT FRI OCT 31 2008

CAZ081-311300-
/O.EXP.KMFR.WI.Y.0008.000000T0000Z-081031T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
453 AM PDT FRI OCT 31 2008

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. 

SOUTHEAST WINDS HAVE TAPERED OFF TO SUSTAINED 25 TO 30 MPH WITH
GUSTS TO NEAR 40 MPH. WINDS WILL CONTINUE TO DECREASE THROUGH
EARLY THIS MORNING TO 20 TO 25 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 29, 8:59 AM PDT, 5 hours 56 minutes earlier.

Area forecast discussion, Oct 29, 8:59 AM PDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PDT WED OCT 29 2008

.DISCUSSION...
NO UPDATE WILL BE MADE TO THIS MORNINGS FORECAST.

HIGHLIGHTS FOR TODAY ARE MORNING LOW CLOUDS AND FOG ALONG THE
COAST AND IN TH UMPQUA BASIN THAT WILL HANG ALONG AND NEAR THE
COAST...ESPECIALLY IN CURRY COUNTY...DUE TO SOUTHWEST WINDS. THE
ROSEBURG AREA IS ALSO LIKELY TO TAKE UNTIL THE AFTERNOON TO CLEAR
DUE TO ONSHORE FLOW. ELSEWHERE PATCHY DENSE FOG HAS BEEN REPORTED
NEAR UPPER KLAMATH LAKE...WHICH WILL DISSIPATE MID-MORNING.
INTERVALS OF HIGH CLOUDS AND MILD TEMPERATURES TODAY WILL BE
ACCOMPANIED BY AN INCREASE IN SOUTH WINDS AT HIGHER ELEVATIONS AND
NORTH TO SOUTH ORIENTED VALLEYS. THIS IS DUE TO INCREASING WINDS
ALOFT FROM A STRENGTHENING LOW PRESSURE SYSTEM WELL OFFSHORE
INTERACTING WITH THE HIGH OVER THE WESTERN UNITED STATES. THESE
WINDS WILL NOT BE STRONG...BUT WILL INCREASE OVER WHAT WAS
OBSERVED THE LAST COUPLE OF DAYS.

BIG CHANGES STILL ON TRACK FOR LATE WEEK INTO THE WEEKEND. WILL
TRY TO INFER A LITTLE BIT MORE DETAIL WITH THE AFTERNOON PACKAGE
SINCE THE CHANGING WEATHER IS GETTING CLOSER. LUTZ

&&

.AVIATION...
MVFR AND IFR CONDITIONS IN THE UMPQUA BASIN AND ALONG THE COAST
THIS MORNING WILL DISSIPATE LATE THIS MORNING INTO THE AFTERNOON.
HOWEVER...WITH ONSHORE SOUTHWEST FLOW...THE CURRY COUNTY COAST AND
AREAS JUST OFFSHORE OF THE COOS COUNTY COAST WILL LIKELY CONTINUE
TO SEE LOW CLOUDS INTO THE AFTERNOON. ADDITIONALLY THE ROSEBURG
AREA IS LIKELY TO NOT BREAK OUT OF THE LOW CLOUDS UNTIL SOMETIME
IN THE AFTERNOON. ELSEWHERE ONLY PATCHY MORNING FOG NEAR THE
LARGER WATER BODIES SUCH AS UPPER KLAMATH LAKE. THESE WILL
DISSIPATE MID MORNING. OTHERWISE VFR. LUTZ

&&

.PREV DISCUSSION... /ISSUED 200 AM PDT WED OCT 29 2008/

DISCUSSION...A STRONG UPPER LEVEL RIDGE WILL DOMINATE THE REGION
TODAY AND TONIGHT. THURSDAY A STRONG LOW PRESSURE SYSTEM AND COLD
FRONT SPREAD HIGH CLOUDS OVER THE REGION AND BRINGS RAIN TO THE
COAST.

FRIDAY AND SATURDAY A STRONGER LOW SPREADS RAIN AND HIGH ELEVATION
SNOW OVER OUR ENTIRE AREA. THIS SYSTEM WILL ALSO BE WINDY. THE WET
WEATHER CONTINUES SUNDAY AS THE MAIN TROUGH APPROACHES. MONDAY THIS
TROUGH CROSSES OUR REGION BRINGING QUITE COLD AIR AT 500MB WITH
TEMPS DIPPING TO -26C PRODUCING A VERY UNSTABLE AIRMASS AND
POSSIBLY ISOLATED THUNDER NEAR THE COAST. SHOWER GRADUALLY TAPER
OFF THROUGH NEXT WEDNESDAY AS HEIGHTS RISE BEHIND THE TROUGH AXIS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

BTL/11

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.